I found out I have Hashimoto's about a year ago and waited for my thyroid to get under control before trying to get pregnant. I am not 7 weeks pregnant and during my routine TSH test this week I found out that my TSH level is up to 23. my doctor immediatdly upped my dosage to 125 Levothyroxine. I'm just wondering, does this mean I'm going to miscarry? should I be prepared for it, and also, how soon will my levels start to go down after starting this higher dose?
It doesn't necessarily mean you will miscarry. The important thing is that you are on a higher dosage of Synthroid now. Take it on an empty stomach each morning with one or two glasses of water and wait an hour to eat for best absorption. Also, try to avoid foods with soy at least four hours after taking medication (read your labels!) as soy interferes with thyroid hormone absorption. Many of us avoid soy products altogether.
Your doctor should be treating your FT4/FT3 levels, too. What were those results?
Yes, what was your dose of thyroid meds before the test. I know you are now increased to 125 mcg?
How soon will your doctor test you again? I would like to see that you are retested in 2 weeks to see how things are looking (although that is too soon to see the final results of the adjustment, I would like to see a significant drop in numbers, or I would be increasing meds again). Longest time to retesting should be 4 weeks.
Increase in thyroid meds can be 20 - 40% of the prepregnancy dose. it is normal to have to readjust monthly during the pregnancy and testing should be monthly. Also your doctor should be testing FT3 and FT4 and making sure that meds are adjusted to keep them in the upper 1/3 of the reference range.
Thanks so much. I keep reading scary things on the internet and it is freaking me out. My doctor is testing me again in 2 weeks on the 11th. I'm not sure what my FT3 or FT4 is or if they tested it. I don't know if I've ever even heard of it. I'll ask at my next appt. and make sure they test that too. He also told me to take my meds right before bed with a full glass of water, as that is how I was taking it before. Is that okay?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.